This study aims to describe a patient developing concomitant severe liver failure and lactic acidosis after long-term treatment with linezolid. A 55-year-old Caucasian woman developed concomitant severe liver failure and lactic acidosis after a treatment with linezolid for 50 days because of infected hip prosthesis. Other causes of liver failure and lactic acidosis were excluded by extensive diagnostic workup. A liver biopsy showed microvesicular steatosis. As linezolid toxicity was considered to be the cause of the lactic acidosis and the severe hepatic failure, the antibiotic was withdrawn. After 4 days of supportive therapy and hemodialysis, the serum lactate level returned within normal limits. The prothrombin time ratio and thrombocytes recovered within 2 weeks. Bilirubin levels normalized within 14 weeks. Since no other cause could be identified, liver injury was considered to be drug-related. Resolution of the hepatotoxicity occurred after discontinuation of linezolid, supportive treatment measures, and hemodialysis. Both lactic acidosis and microvesicular steatosis after the use of linezolid are related to mitochondrial dysfunction. The Council for International Organizations of Medical Sciences/Roussel Ucalf Causality Assessment Method scale revealed that the adverse drug event was probable. Prolonged exposure to linezolid may induce severe hepatotoxicity. Clinicians should be aware of this possible adverse effect especially in case of long-term treatment.